Health knowledge made personal
Join this community!
› Share page:

Have a question for Don about Alzheimer's & Dementia?


Posted by lkt1956@aol.com

My mother is on razadyne and namenda, dual therapy, for her dementia.  Since we increased her namenda to 10 mg bid she is experiencing horrible itching (no hives).  We checked her LFT's to see if perhaps the itching was related to a liver issue and these were all negative.  Have you encountered this in you practive?
 
Answers (1)
Sort by: Newest first | Oldest first

No, but itching caused by medicine is always a difficult issue to pin down. In this case I'd look for other causes since she wasn't itching when she took a  single dose each day. Elderly people get 'dry skin itch' aggrivated by bathing too much and using too much soap. Perfumed lotions or body oils should be stopped. Find a pleasant oderless cream or lotion to apply to her skin each evening after a tepid, soapless bath.

As a last resort, stopping the namenda for a few days might be tried if all else fails.

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: